How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kara Your Own Question
Dr. Kara
Dr. Kara, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 15598
Experience:  Over 20 years of experience as a veterinarian.
49838867
Type Your Dog Veterinary Question Here...
Dr. Kara is online now
A new question is answered every 9 seconds

My four year old yorkie has no energy- sleeps most of day

Customer Question

my four year old yorkie has no energy- sleeps most of day
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Kara replied 1 year ago.
Hello, my name is***** and I have over 20 years of experience as a veterinarian. I am sorry to hear that your fellow Cocoa seems to lack energy and is sleeping most of the day.Is this something fairly new for him?Is he eating, drinking and eliminating normally?Any weight loss or gain?Any changes at home? New pets or loss of a friend? A move or different work hours?If you look at his gums and tongue are they a nice bubblegum pink color or are they very pale, blue or gray in color?Is he running a fever (rectal temperature greater than 103F)?Any limping or reluctance to climb stairs or jump?While it is normal for adult dogs to sleep quite a bit, he should still want to play and engage in activities and walks when it is time.Dogs that don't feel well or are in pain though tend to sleep more. Ideally your fellow should see his family veterinarian for an examination and some simple blood tests. I would be most concerned about heart disease, liver disease given his breed, or some sort of joint or back pain.If he seems to be drinking a lot of water diabetes is another possibility.If he has episodes of nausea and vomiting then Addison's disease (hypoadrenocorticism) would also be possible.Please let me know if you have any further questions.